MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405079
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Needle stuck when trying to remove from sheath (see picture).Needle resistance when trying to insert into introducer.Scratching feeling when removing from introducer which blunts the needle.Old packaging of 405079 (batch: 1120615) does not have above problem, put together in box for reference and comparison.405260 introducer needle put together for testing scratching sound.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: ten samples were received by our quality team for evaluation.Nine 27ga x 3.5¿ needles were from batch 4183543, the lot with the reported issue.Out of the nine, four needles were unused and sealed in their blister and five needles were out of the blisters.One 27ga x 3.5¿ unused and sealed needle for batch 1120615, the lot that was reported to not have the issue, and the introducer was also received.It was observed that the needles had their components (needle, stylet and shield).The samples were submitted for visual inspection and testing.One of the opened needles from the reported lot, 4183543, was bent at the tip of the hub which was preventing full insertion of the stylet; therefore, the reported incident could be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, the reported issue was due to the bent needle.The root cause of the bent needle is potentially related to handling issues as there were no issues with the unused samples provided.As it is explained in the ifu, care should be taken to avoid needle damage.This incident has been added to our database of reported incidents.

Brand Name
NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21138370
Report Number2618282-2025-00002
Device Sequence Number20540447
Product Code BSP
UDI-Device Identifier00382904050795
UDI-Public(01)00382904050795(11)240808(17)290630(10)4183543
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405079
Device Lot Number4183543
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown